7 nonfatal overdoses may be linked to fentanyl

    Police east of Toronto suspect that seven nonfatal overdoses over the weekend may have been related to fentanyl.

    Durham Regional Police say the three separate overdose incidents involved cocaine, which they believe may have been mixed with another substance.

    Investigators say that three young men, aged 18 to 20, went to a gazebo at a public park in Whitby Friday night and used cocaine before falling to the ground, unresponsive.

    Officers say a friend called 911, and emergency services gave two of the men Narcon en route to the hospital. The other became conscious on his own on the way to the hospital.

    Police say they believe the cocaine was laced with another drug, possibly the highly-fatal opioid fentanyl.

    They say emergency services were also called to a home in Oshawa Friday night, where they found a 26-year-old man unconscious, and two other men ``experiencing difficulty.''

    They were taken to a local hospital.

    Police say a seventh male who overdosed on cocaine in Oshawa early Saturday morning was taken to hospital, and is expected to survive.

    Police in the region are encouraging parents to have ``candid conversations'' with their teenage children about the dangers of ingesting illegal drugs.

    They say there's no guarantee that the drug hasn't been laced with other substances, such as fentanyl.